Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffering with dizziness, high blood pressure and lower back pain. What treatment should be done?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4497 Questions
I have been suffering with dizziness for the past week, my resting pulse was 107 and bp 137/92, appart from this i have no other issues apart from a lower back ache
Posted Thu, 29 Nov 2012 in Back Pain
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

     Dizziness is often a vague term - unsteadiness. If there is definite sense of rotation, it is vertigo. The most likely cause is the Ear. If there is tinnitus (ringing in the ears), it directly points to the ear. The body's balancing mechanism is in the inner ear. An ENT (Ear Nose Throat) specialist is the one to see first. They have special tests to confirm or exclude the contribution of the ear - which probably is the case with you.
      If it is from getting up from bed, it may be from postural hypo-tension.. It can be from anaemia. Hopefully, ECG, blood counts and other investigations have been done?
     Both the resting heart rate and blood pressure are a bit high. It could be transiently from the dizziness itself. Needs to be checked on a few more occasions. 24 hour monitoring (Holter) of heart rate and blood pressure (at times ECHOcardiograpy) are some times necessary to evaluate the role of heart, rhythm and pressure in causing the problem.
     A low TSH may mean primarily hyperactive thyroid... Is the T4 normal? An endocrinologist can leisurely assess this – it doesn't directly relate to dizziness.
      If there are no clues, you have to be followed up by a neurologist. MRI / MRA may at times be necessary to assess the brain stem.
     If the problem is severe, a multi-speciality tertiary care hospital can do the relevant things in a short time and reassure. Else, depending on the situation, one can proceed step by step.
     Sorry, the list is long and varied, but it is wiser to be aware of the possibilities, with a view for further assessment and assistance.
You should see a doctor - ENT to start with.
     In the mean time, medicines like betahistine or flunarazine alone or in combination may help

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor